Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 249, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 5, 2015, 10:05 AM CDT for 5 counties in Florida. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 10:05 AM CDT (15:05 UTC)
- Expired
- Jul 5, 2015, 11:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 40 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 10:45 AM CDT | TSTM WND DMG | Lynn Haven, FL | TREE DOWN IN LYNN HAVEN |
| Jul 5, 11:00 AM CDT | TSTM WND GST 64 | Cedar Grove, FL | TRAINED SPOTTER RECORDED 63.6 MPH WINDS WITH HIS OWN EQUIPMENT IN GROVE. |
| Jul 5, 11:07 AM CDT | MARINE TSTM WIND 50 | 6 Wsw Panama City, FL | 50 MPH GUST MEASURED WITH A PRIVATE WEATHER STATION...SITE KFLPANAM37 ON WUNDERGROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
911
WUUS52 KTAE 051505
SVRTAE
FLC005-059-063-131-133-051600-
/O.NEW.KTAE.SV.W.0249.150705T1505Z-150705T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1005 AM CDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
BAY COUNTY IN THE PANHANDLE OF FLORIDA...
WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHWESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1100 AM CDT
* AT 1005 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES EAST OF DE FUNIAK SPRINGS TO 11 MILES SOUTHEAST OF
SANTA ROSA BEACH...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...VERNON...
CHIPLEY...BONIFAY...SPRINGFIELD...HILAND PARK...TYNDALL AIR FORCE
BASE...BRADFORD...UNION...LIVE OAK...PARKER...FREEPORT...
COTTONDALE...PONCE DE LEON...ALFORD...CARYVILLE AND WAUSAU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3038 8616 3039 8611 3043 8615 3084 8604
3082 8531 2997 8551 3000 8552 3000 8555
3002 8554 3002 8556 3003 8555 3005 8558
3003 8557 3010 8566 3008 8565 3024 8593
3033 8618
TIME...MOT...LOC 1505Z 289DEG 32KT 3074 8600 3025 8612
$$
42-DVD1 follow-up statement
809
WWUS52 KTAE 051539
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1039 AM CDT SUN JUL 5 2015
FLC131-051549-
/O.CAN.KTAE.SV.W.0249.000000T0000Z-150705T1600Z/
WALTON FL-
1039 AM CDT SUN JUL 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR WALTON COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3041 8599 3050 8586 3063 8592 3083 8577
3082 8531 2997 8551 3019 8574 3026 8566
3026 8561 3029 8564 3023 8572 3031 8576
3028 8585 3023 8584 3024 8576 3015 8574
3015 8575 3014 8574 3027 8600
TIME...MOT...LOC 1539Z 289DEG 32KT 3064 8568 3015 8580
$$
FLC005-059-063-133-051600-
/O.CON.KTAE.SV.W.0249.000000T0000Z-150705T1600Z/
WASHINGTON FL-BAY FL-HOLMES FL-JACKSON FL-
1039 AM CDT SUN JUL 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR WASHINGTON...BAY...SOUTHEASTERN HOLMES AND SOUTHWESTERN JACKSON
COUNTIES...
AT 1039 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
VERNON TO NEAR PANAMA CITY BEACH...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...VERNON...
CHIPLEY...BONIFAY...SPRINGFIELD...HILAND PARK...TYNDALL AIR FORCE
BASE...BRADFORD...LIVE OAK...PARKER...COTTONDALE...ALFORD...
CARYVILLE...WAUSAU...EBRO...GAINER SPRING AND SEMINOLE HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3041 8599 3050 8586 3063 8592 3083 8577
3082 8531 2997 8551 3019 8574 3026 8566
3026 8561 3029 8564 3023 8572 3031 8576
3028 8585 3023 8584 3024 8576 3015 8574
3015 8575 3014 8574 3027 8600
TIME...MOT...LOC 1539Z 289DEG 32KT 3064 8568 3015 8580
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:38 AM CDT, 27 minutes earlier.
Area forecast discussion, Jul 5, 9:38 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1038 AM EDT SUN JUL 5 2015 .NEAR TERM [THROUGH TODAY]... THE UPPER LEVEL +PV ANOMALY OVER TENNESSEE VISIBLE IN THE SATELLITE IMAGERY WILL LIFT NORTHEASTWARD SLOWLY THROUGH THE DAY. A TROUGH EXTENDING FROM THIS DISTURBANCE IN TENNESSEE WRAPS AROUND THE SOUTHEAST ALONG THE WESTERN HALF OF THE CAROLINAS, DOWN TO CENTRAL GEORGIA AND ALABAMA AND THEN NORTHWESTWARD ACROSS CENTRAL MISSISSIPPI INTO ARKANSAS. SATELLITE AND RADAR IMAGERY SHOW CONVECTION LIGHTING UP ALONG THE TROUGH THIS MORNING, TRENDING WITH EAST-SOUTHEASTWARD MOTION. ONE AREA OF CONVECTION HAS ALREADY REACHED OUR SOUTHEASTERN ALABAMA AND FLORIDA PANHANDLE ZONES. PLENTY OF GULF MOISTURE IS PLACE OVER THE SOUTHEASTERN STATES TO FEED THESE THUNDERSTORMS AND INSTABILITY IN THE SOUTH IS ALREADY PRESENT AS WELL- WITH THE 12Z TAE SOUNDING SHOWING MUCAPE AROUND 2500 J/KG AND MID-LEVEL LAPSE RATES AROUND 6 C/KM. THE SOUNDING ALSO SHOWS 0-6 KM SHEAR OF 23 KTS, WHICH IS HIGH FOR OUR AREA THIS TIME OF YEAR. WITH ALL THESE INGREDIENTS IN PLACE, WE EXPECT ANOTHER ACTIVE DAY WITH SOME OF THESE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND POSSIBLY SOME SMALL HAIL. THESE STORMS WILL MOVE FROM WEST TO EAST ACROSS OUR AREA THROUGH THE DAY, WITH THERE BEING SOME MODEL DISCREPANCY AS TO THE TIMING IN THE AFTERNOON AS THESE STORMS APPROACH SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND. TEMPERATURES TODAY WILL STAY IN THE MID 80S IN SOUTHEAST ALABAMA WITH STORMS AND HIGH CLOUD COVERAGE THROUGH THE DAY, BUT WARM TO THE LOW 90S IN THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA, WHERE STORMS WILL DEVELOP LATER IN THE DAY. && .PREV DISCUSSION [637 AM EDT]... .SHORT TERM [TONIGHT THROUGH TUESDAY]... THE BROAD, WEAK 500 MB TROUGH OVER THE SOUTHEAST THIS EVENING WILL GRADUALLY FILL, WITH A WEAK ANTICYCLONE DEVELOPING TO OUR WEST. AT THE SURFACE, THE EAST-WEST ORIENTED BERMUDA RIDGE ACROSS CENTRAL FL WILL SHIFT SLIGHTLY TO THE NORTH, WEAKENING OUR LOCAL PRESSURE GRADIENT. WE STILL EXPECT MONDAY TO BE A WET DAY IN TERMS OF HIGH POP, AS THE 1000-700 MB MEAN WIND WILL BE FROM THE WEST AND DEEP LAYER MOISTURE REMAINS PLENTIFUL. OUR POP IS IN THE 50-60 PERCENT RANGE, BETWEEN THE MOS CONSENSUS AND ECAM VALUES. ON TUESDAY THE 1000-700 MB MEAN WIND WILL BE FROM THE NORTHEAST, WHICH WILL KEEP THE FL PANHANDLE/BIG BEND SEA BREEZE FRONTS (AND ASSOCIATED DEEP MOIST CONVECTION) PINNED AT THE COAST. DEEP LAYER MOISTURE WILL BEGIN TO DECREASE SLIGHTLY, AND OUR POP IS ONLY IN THE 20-30 PERCENT RANGE. WITH THE REDUCTION IN CLOUDS AND POPS WILL COME WARMER DAYTIME TEMPERATURES, REACHING THE MID 90S ON TUESDAY. .LONG TERM [TUESDAY NIGHT THROUGH SUNDAY]... STRONG DEEP LAYER RIDGING WILL BE THE DOMINANT WEATHER FEATURE ACROSS MUCH OF THE SOUTHEAST. THIS TYPE OF LARGE SCALE WEATHER PATTERN USUALLY CORRELATES WELL WITH ABOVE-AVERAGE HIGH TEMPERATURES AND BELOW-CLIMO RAIN CHANCES. .AVIATION... [THROUGH 12Z MONDAY] SCATTERED MVFR VISIBILITIES WILL AFFECT TLH AND VLD FOR THE NEXT COUPLE OF HOURS. BY 12Z SHOWERS AND THUNDERSTORMS WILL BEGIN TO IMPACT DHN AND THEN ECP. EVENTUALLY, THE STORMS WILL SWEEP THROUGH THE REGION AFFECTING ALL TERMINALS. EXPECT AS LOW AS LIFR CONDITIONS IN THUNDERSTORMS WITH THE POSSIBILITY OF RATHER STRONG WIND GUSTS. STORMS SHOULD CLEAR BY THIS EVENING WITH ONLY PATCHY CIG AND VIS RESTRICTIONS OVERNIGHT. .MARINE... WITH THE BERMUDA SURFACE RIDGE CLOSE BY TO THE SOUTH, THIS WOULD GENERALLY BE AN EASY FORECAST OF LIGHT ONSHORE WINDS AND LOW SEAS FOR THE NEXT SEVERAL DAYS. HOWEVER, THERE IS A COMPLICATING FACTOR TODAY AND IT'S A MESOSCALE FEATURE, WHICH ARE CHALLENGING TO FORECAST. SEVERAL LOCAL AND CONUS-SCALE WRFS BRING A FAIRLY POTENT GUST FRONT RAPIDLY EASTWARD THROUGH OUR MARINE AREA TODAY. WHILE THEY ARE IN GOOD AGREEMENT ON THIS GENERAL SCENARIO, THEIR TIMING DIFFERS BY A COUPLE TO SEVERAL HOURS, SO WE USED A MIDDLE-GROUND SOLUTION. THIS MEANS MARINERS CAN EXPECT AN ABRUPT INCREASE IN WINDS, ALONG WITH A TEMPORARY WIND SHIFT TO THE WEST AS THE GUST FRONT MOVES THROUGH THE REGION LATE THIS MORNING THROUGH AFTERNOON. .FIRE WEATHER... HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT SEVERAL DAYS. .HYDROLOGY... ALTHOUGH RAINFALL WAS FAIRLY WIDESPREAD SATURDAY, MOST OF THE AMOUNTS WERE HALF AN INCH OR LESS. WHILE LOCALLY HEAVY RAIN IS POSSIBLE TODAY AND MONDAY, THE PROBABILITY OF GETTING 6 INCHES OF RAIN WITHIN 25 MILES OF A POINT IS 10 PERCENT OR LESS. THE LOCAL RIVERS CONTINUED BELOW THEIR ACTION STAGES, AND THIS APPEARS LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 90 71 91 72 93 / 70 20 60 20 20 PANAMA CITY 87 76 87 76 88 / 80 20 40 20 20 DOTHAN 86 70 89 71 93 / 80 40 50 20 20 ALBANY 84 70 90 72 93 / 80 30 50 20 20 VALDOSTA 91 70 91 71 94 / 70 20 60 20 30 CROSS CITY 92 72 92 72 93 / 50 20 50 20 30 APALACHICOLA 86 74 89 75 90 / 70 20 40 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MOORE SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...HARRIGAN MARINE...FOURNIER FIRE WEATHER...HARRIGAN HYDROLOGY...FOURNIER
In the hours before
Local storm report, Jul 5, 9:51 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1051 AM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG MAYHAW 31.18N 84.88W
07/05/2015 MILLER GA 911 CALL CENTER
POWERS LINE DOWN IN WESTERN MILLER COUNTY
&&
MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:51 AM CDT | Special Marine Warning | TAE | 54 min | |
| Jul 5, 9:22 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 53 min |
| Jul 5, 9:44 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Jul 5, 9:47 AM CDT | Rip Current Statement | TAE | Franklin | 13 hr |
| Jul 5, 10:58 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Washington | 62 min |
| Jul 5, 11:28 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Leon, Liberty and 1 more | 92 min |
| Jul 5, 11:36 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Jul 5, 12:18 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Jul 5, 12:32 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.